Alert archive / Washington / Gale Warnings in 2012
Gale Warning 66, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Nov 4, 2012, 2:32 PM PST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 4, 2012, 2:32 PM PST (22:32 UTC)
- Expired
- Nov 4, 2012, 8:00 PM PST
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
415 WHUS76 KSEW 042232 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 232 PM PST SUN NOV 4 2012 PZZ130-150-050400- /O.UPG.KSEW.SC.Y.1110.000000T0000Z-121105T0600Z/ /O.NEW.KSEW.GL.W.0066.121104T2232Z-121105T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- 232 PM PST SUN NOV 4 2012 ...GALE WARNING IN EFFECT UNTIL 8 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...SOUTH WIND 25 TO 35 KNOTS WILL SHIFT TO WEST WIND 5 TO 15 KNOTS. * SEAS...WEST SWELL 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ110-050645- /O.CON.KSEW.RB.Y.0029.000000T0000Z-121105T1200Z/ GRAYS HARBOR BAR- 232 PM PST SUN NOV 4 2012 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * BAR CONDITION...ROUGH. * COMBINED SEAS...10 TO 12 FEET. * FIRST EBB...730 PM TODAY. * SECOND EBB...815 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS WILL BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-134-153-156-170-173-176-050600- /O.CON.KSEW.SC.Y.1110.000000T0000Z-121105T0600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 232 PM PST SUN NOV 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...SOUTH WINDS 20 TO 30 KNOTS WILL SHIFT TO SOUTHWEST 15 TO 25 KNOTS TONIGHT WITH WIND WAVES 3 TO 5 FEET. ON THE COAST THERE WILL BE WESTERLY SWELL 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-050645- /O.CON.KSEW.SC.Y.1110.000000T0000Z-121105T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 232 PM PST SUN NOV 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WIND AND WAVES...SOUTH WINDS 20 TO 30 KNOTS WILL SHIFT TO SOUTHWEST 15 TO 25 KNOTS TONIGHT WITH WIND WAVES 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-050600- /O.CON.KSEW.SC.Y.1111.000000T0000Z-121105T0600Z/ PUGET SOUND AND HOOD CANAL- 232 PM PST SUN NOV 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WIND AND WAVES...SOUTHERLY WIND 20 TO 30 KNOTS WITH 3 TO 5 FOOT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-050645- /O.CON.KSEW.SC.Y.1110.121105T0000Z-121105T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 232 PM PST SUN NOV 4 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST MONDAY... * WIND AND WAVES...WEST WINDS 15 TO 25 KNOTS DEVELOPING THROUGH THIS EVENING WITH 2 TO 4 FT WIND WAVES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Nov 4, 2:30 PM PST, 2 minutes earlier.
Area forecast discussion, Nov 4, 2:30 PM PST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PST SUN NOV 4 2012
.SYNOPSIS...A FRONT WILL BRING RAIN AT TIMES TONIGHT. HIGH PRESSURE
WILL MOVE OVER THE AREA MONDAY AND MONDAY NIGHT...GIVING MOSTLY DRY
WEATHER. A SECOND FRONTAL SYSTEM WILL BRING RAIN TUESDAY. AN UPPER
TROUGH WILL SETTLE OVER THE AREA ON WEDNESDAY FOR COOLER HIGHS AND
SHOWERS. DRIER AND COOL NORTHERLY FLOW WILL DEVELOP LATE IN THE WEEK.
&&
.SHORT TERM...A FAIRLY TYPICAL FALL FRONTAL SYSTEM WILL MOVE ONSHORE
TONIGHT...BRINGING A RAIN TO ALL AREAS. THE GFS CONTINUES TO GO A
BIT WILD WITH THE QPF OVER THE NORTH CASCADES BUT THE NAM...ECMWF...
AND ALL UW WRF MESOSCALE MODELS SHOW A LOT LESS. MONDAY SHOULD BE A
DRY DAY AFTER SOME LINGERING MORNING SHOWERS NEAR THE CASCADES AS AN
UPPER RIDGE BUILDS OVER THE REGION. MOST OF MONDAY NIGHT WILL BE DRY
AS WELL UNDER THE HIGH PRESSURE ALTHOUGH THEN NEXT APPROACHING
PACIFIC FRONTAL SYSTEM WILL SPREAD MOISTURE TO THE COAST AND FAR
NORTHERN AREAS AFTER MIDNIGHT. THIS FRONTAL SYSTEM WILL BRING
ANOTHER ROUND OF RAIN AND BREEZY CONDITIONS TO THE AREA TUESDAY AS
IT MOVES ONSHORE. A COOLER AND SHOWERY UPPER TROUGH WILL SETTLE OVER
THE AREA BEHIND THE FRONT TUESDAY NIGHT AND WEDNESDAY. SCHNEIDER
.LONG TERM...AN UPPER TROUGH WILL BE OVER THE EASTERN PACIFIC
WEDNESDAY WITH SCATTERED SHOWERS...MAINLY NEAR THE COAST...AND HIGHS
NEAR OR SLIGHTLY BELOW NORMAL. THE UPPER TROUGH WILL DIG FURTHER
SOUTH THURSDAY THROUGH SATURDAY WITH DRIER NORTHERLY FLOW ALOFT
DEVELOPING FOR WESTERN WASHINGTON. THERE MAY BE ENOUGH LINGERING
MOISTURE AND INSTABILITY FOR A FEW SHOWERS DURING THIS PERIOD BUT
OVERALL IT LOOKS LIKE A MAINLY DRY PERIOD WITH HIGHS A BIT BELOW
NORMAL. A PACIFIC FRONTAL SYSTEM IS EXPECTED TO BRING ANOTHER ROUND
OF RAIN SUNDAY. SCHNEIDER
&&
.HYDROLOGY...FLOODING IS NOT EXPECTED ON AREA RIVERS DURING THE NEXT
7 DAYS.
&&
.AVIATION...A FRONT WILL MOVE THROUGH WESTERN WA TONIGHT. A DEEP LOW
PRESSURE SYSTEM IS UP OVER THE ALASKA PANHANDLE...AND THE TAIL END
OF THAT FRONTAL SYSTEM IS JUST CLIPPING WA...BUT IT HAS BEEN STRONG
ENOUGH FOR SOME BREEZY WEATHER AND AREAS OF RAIN. CONDITIONS ARE NOT
LIKELY TO IMPROVE MUCH TIL HIGH PRESSURE BUILDS OVER THE AREA MON. 19
KSEA...FAIRLY LOW CIGS TONIGHT WITH PERIODS OF RAIN...NO EXPECTATION
THAT IT WILL IMPROVE MUCH TIL THE FRONT MOVES EAST OF THE AREA LATER
TONIGHT AND HIGH PRES BUILDS OVER THE AREA MON.
&&
.MARINE...A DEEP LOW IS MOVING INTO THE ALASKA PANHANDLE THIS
AFTERNOON BUT ONLY THE TAIL END OF THAT FRONTAL SYSTEM IS CLIPPING
WA. THE SOUTH PRESSURE GRADIENT HAS INCREASED TODAY WITH OLM-BLI AT
+3.7MB AT 2PM...SO IT WILL BE CONTINUE TO BE BREEZY THROUGH THIS
EVENING AND SMALL CRAFT ADVISORIES ARE STILL UP FOR ALL WATERS.
TATOOSH ISLAND HAD SLY GALES SO ISSUED A GALE WARNING FOR THE NORTH
COAST AND WEST ENTRANCE TO THE STRAIT. HIGH PRESSURE WILL BUILD OVER
THE AREA MONDAY. A STRONG COLD FRONT WILL ARRIVE TUESDAY AFTERNOON
WITH ANOTHER ROUND OF SMALL CRAFT ADVISORY WINDS. 19
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...GALE WARNING CAPE FLATTERY TO JAMES ISLAND OUT 10 NM.
.GALE WARNING WEST ENTRANCE OF THE STRAIT OF JUAN DE FUCA.
.SMALL CRAFT ADVISORY ALL OTHER WATERS
.SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
WWW.WEATHER.GOV/SEATTLE
FOR THE GRAPHICAL AFD...VISIT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 8:34 PM PDT | Small Craft Advisory for Winds | SEW | 8 hr | |
| Nov 4, 3:04 AM PST | Small Craft Advisory | SEW | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.